Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Any alternative to norethisterone? Have continuous bleeding

Are there any alternatives to Norethisterone as I have had these tablets before and have had severe bleeds as a result of comming off these tablets. I was hospitalised on one of these occasions. I am experiencing continuous bleeding again (9+ weeks) and would like something to ease the bleeding but do not want to go back on Norethisterone for obvious reasons.
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  644
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
HI,Thanks for your query.
here the cause of your continuous bleeding is not known,as bleeding of 9 wks is not normal.
you should take ultrasound pelvis to rule out uterine causes of bleeding,endometrial thickness,ovarian pathology.
blood tests like haemoglobin
coagulation profile,sugar,thyroid profile is also essential.
consult your gyneacologist to confirm the cause,for the time being you have to take progesterone tab to stop the bleeding,because bleeding lead to anaemia which may require blood transfusion.take oral iron tab to combat your blood loss.
Take care.
Answered: Mon, 12 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor